Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 50, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2010, 2:22 PM CDT for 4 counties in Illinois. It was in force for 38 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2010, 2:22 PM CDT (19:22 UTC)
- Expired
- May 3, 2010, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clinton County, IL, Monroe County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 2:24 PM CDT | HAIL 1 | Freeburg, IL | |
| May 3, 2:29 PM CDT | HAIL 0.25 | New Athens, IL | |
| May 3, 2:30 PM CDT | HAIL 0.25 | Mascoutah, IL | |
| May 3, 2:32 PM CDT | HAIL 0.75 | 1 W Mascoutah, IL | |
| May 3, 2:33 PM CDT | HAIL 0.5 | 1 E Mascoutah, IL | |
| May 3, 2:35 PM CDT | HAIL 1 | Mascoutah, IL | |
| May 3, 2:36 PM CDT | HAIL 0.5 | Scott Afb, IL | |
| May 3, 2:36 PM CDT | HAIL 1 | 1 N Mascoutah, IL | |
| May 3, 2:37 PM CDT | HAIL 0.5 | New Athens, IL | |
| May 3, 2:38 PM CDT | HAIL 0.5 | 2 Ne New Athens, IL | REPORTED BY AMATEUR RADIO OPERATOR |
| May 3, 2:41 PM CDT | HAIL 0.88 | 1 W Mascoutah, IL | NICKEL SIZE HAIL COVERING THE GROUND. |
| May 3, 2:45 PM CDT | HAIL 0.25 | New Baden, IL | |
| May 3, 2:46 PM CDT | HAIL 0.7 | New Baden, IL | |
| May 3, 2:47 PM CDT | HAIL 0.25 | New Baden, IL | |
| May 3, 2:49 PM CDT | TSTM WND GST 40 | 6 Ne Red Bud, IL | |
| May 3, 2:58 PM CDT | HAIL 0.5 | St. Libory, IL | WIND GUSTS TO 25 TO 30 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WUUS53 KLSX 031922 SVRLSX ILC027-133-163-189-032000- /O.NEW.KLSX.SV.W.0050.100503T1922Z-100503T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 222 PM CDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS... EAST CENTRAL MONROE COUNTY IN SOUTHWEST ILLINOIS... ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS... NORTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 300 PM CDT * AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SMITHTON...OR 5 MILES SOUTHWEST OF FREEBURG...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... FREEBURG...SCOTT AFB...MASCOUTAH...NEW BADEN...NEW ATHENS...NEW MEMPHIS...OKAWVILLE...LENZBURG...FAYETTEVILLE...ST. LIBORY... SUMMERFIELD...JOHANNISBURG...VENEDY...STONE CHURCH...DAMIANSVILLE AND ADDIEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3822 8991 3840 9013 3864 8972 3836 8945 TIME...MOT...LOC 1922Z 255DEG 25KT 3837 8991 WIND...HAIL <50MPH 1.00IN $$ GLASS
3 follow-up statements
860 WWUS53 KLSX 031937 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 237 PM CDT MON MAY 3 2010 ILC027-133-163-189-032000- /O.CON.KLSX.SV.W.0050.000000T0000Z-100503T2000Z/ WASHINGTON IL-MONROE IL-ST. CLAIR IL-CLINTON IL- 237 PM CDT MON MAY 3 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CLINTON...ST. CLAIR...EAST CENTRAL MONROE AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 300 PM CDT... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. ONE STORM WAS LOCATED NEAR MASCOUTAH AND ANOTHER STORM WAS LOCATED JUST NORTH OF NEW ATHENS. THESE STORMS WERE MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED WITH BOTH STORMS. LOCATIONS IMPACTED INCLUDE... NEW BADEN...NEW MEMPHIS...OKAWVILLE...SUMMERFIELD...DAMIANSVILLE AND ADDIEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3822 8991 3840 9013 3864 8972 3836 8945 TIME...MOT...LOC 1936Z 231DEG 35KT 3852 8976 WIND...HAIL <50MPH 1.00IN $$ GLASS
769
WWUS53 KLSX 031953
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT MON MAY 3 2010
ILC027-133-032003-
/O.CAN.KLSX.SV.W.0050.000000T0000Z-100503T2000Z/
MONROE IL-CLINTON IL-
253 PM CDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON AND EAST
CENTRAL MONROE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3822 8990 3823 8991 3829 8991 3834 8992
3844 8971 3842 8971 3843 8967 3844 8966
3845 8963 3847 8962 3848 8957 3836 8945
TIME...MOT...LOC 1953Z 250DEG 28KT 3838 8970
$$
ILC163-189-032000-
/O.CON.KLSX.SV.W.0050.000000T0000Z-100503T2000Z/
WASHINGTON IL-ST. CLAIR IL-
253 PM CDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ST. CLAIR AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 300 PM CDT...
AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF LIVELY GROVE...OR 11 MILES
SOUTHEAST OF MASCOUTAH...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
OKAWVILLE...JOHANNISBURG...VENEDY...STONE CHURCH AND ADDIEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3822 8990 3823 8991 3829 8991 3834 8992
3844 8971 3842 8971 3843 8967 3844 8966
3845 8963 3847 8962 3848 8957 3836 8945
TIME...MOT...LOC 1953Z 250DEG 28KT 3838 8970
WIND...HAIL <50MPH 1.00IN
$$
GLASS395
WWUS53 KLSX 032001
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT MON MAY 3 2010
ILC163-189-032011-
/O.EXP.KLSX.SV.W.0050.000000T0000Z-100503T2000Z/
WASHINGTON IL-ST. CLAIR IL-
301 PM CDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR AND
NORTHWESTERN WASHINGTON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.
LAT...LON 3822 8990 3823 8991 3829 8991 3834 8992
3844 8971 3842 8971 3843 8967 3844 8966
3845 8963 3847 8962 3848 8957 3836 8945
TIME...MOT...LOC 1953Z 258DEG 26KT 3836 8970
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:57 PM CDT, 25 minutes earlier.
Area forecast discussion, May 3, 1:57 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 157 PM CDT MON MAY 3 2010 .DISCUSSION... /157 PM CDT MON MAY 3 2010/ THUNDERSTORMS WILL CONTINUE TO DEVELOP AS SHORTWAVE INTERACTS WITH AROUND 1000J/KG OF SURFACE BASED CAPE SOUTH OF AN OLD OUTFLOW BOUNDARY LOCATED NORTH OF ST. LOUIS. SHOULD SEE THIS ACTIVITY WEAKEN THIS EVENING WITH LOSS OF DIURNAL INSTABILITY. SEVERE THUNDERSTORM WATCH GOES UNTIL 8 PM CDT. I STUCK TO A BLEND OF THE GFS/ECMWF FOR THE REST OF THE WEEK WITH ANOTHER SHORTWAVE/COLD FRONT SET TO PASS THROUGH THE CWA ON WEDNESDAY. MAINTAINED CHANCES FOR TSRA THURSDAY NIGHT AND FRIDAY WITH A STRONGER SHORTWAVE/COLD FRONT MOVING ACROSS THE MIDWEST. LOOKS LIKE A RELATIVELY COOL WEEKEND AHEAD AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. AFTERNOON HIGHS IN THE LOWER TO MIDDLE 60S...AND OVERNIGHT LOWS IN THE LOWER 40S. THE NEXT CHANCE OF RAIN IN THE EXTENDED WILL COME SUNDAY NIGHT AND MONDAY WITH WARM ADVECTION. CVKING && .AVIATION... /1226 PM CDT MON MAY 3 2010/ ISOLATED AREA OF SHRA AT KUIN WILL MOVE E OF THE TERMINAL SHORTLY AFTER ISSUANCE...LEAVING AFTN CONVECTION AS THE PRIMARY CONCERN FOR THIS SET OF TAFS. A CDNFT WAS MOVING SEWD THROUGH MO/IL AT 17Z WITH INCREASING INSTABILITY AHEAD OF THE FNT DUE TO FULL MAY SUNSHINE AND COLD AIR ADVECTION ALOFT AHEAD OF AN APPROACHING SHORTWAVE. THUNDERSTORMS ARE EXPECTED TO DVLP SOUTHEAST OF THE FNT LATER THIS AFTN BUT CONFIDENCE IN TSRA AT THE TERMINALS IS LOW. WINDS WILL TURN WLY TO NWLY AFTER FROPA...BECOME LGT/VAR OVERNIGHT AS HIGH PRESSURE BUILDS IN TO THE REGION...THEN INCREASE OUT OF THE S TO SW WITH MORNING MIXING. SPECIFICS FOR KSTL...TSRA/SHRA EXPECTED TO DVLP THIS AFTN AHEAD OF AN APPROACHING CDFNT AROUND 21Z-01Z BUT LOW CONFIDENCE IN TSRA AT THE TERMINAL PRECLUDES MORE THAN VCTS/CB IN THE TAFS ATTM. WILL CONTINUE TO MONITOR AND AMEND AS NEEDED. OTHERWISE...PLEASE SEE ABOVE DISCUSSION. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 3, 12:00 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CDT MON MAY 3 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1200 PM CDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, May 3, 2:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 1 S FREEBURG 38.41N 89.91W
05/03/2010 E0.88 INCH ST. CLAIR IL AMATEUR RADIO
REPORTED BY AMATEUR RADIO OPERATOR
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 48 min |
| May 3, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 47 min |
| May 3, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 47 min |
| May 3, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 49 min |
| May 3, 4:07 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 38 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Madison | 49 min |
| May 3, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Madison | 25 min |
| May 3, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 51 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison, Montgomery | 43 min |
| May 3, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 39 min |
| May 3, 6:23 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 52 min |
| May 3, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.